I was diagnosed with a complete blockage causing my HR to drop to 44 BPM. The doctor recommended a pacemaker that was installed as an emergence procedure. After this procedure I saw a cardiologist who said he felt my blockage was caused by too large of a dose (50MG) of ATENOLOL per day. Do you have any history regarding this you can share with me?
Bradycardia and hypotension were reported more frequently in patients following a myocardial infarction than among those receiving the drug for treatment of hypertension. In a large study, after a myocardial infarction, patients were more likely to reduce the dosage or discontinue this drug due to bradycardia and hypotension.
Common (1% to 10%): Bradycardia, hypotension, cold extremities, heart failure deterioration, heart block precipitation, postural hypotension with or without syncope
Rare (0.01% to 0.1%): Intermittent claudication exacerbation, Raynaud's phenomenon
Frequency not reported: Left ventricular insufficiency
Postmarketing reports: Sick sinus syndrome.
- Atenolol Information for Consumers
- Atenolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Atenolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 May 2014 • 2 answers
Hi I have a question about my Grandfather, He has only 20% of his heart working with a pacemaker in?
Posted 28 Jan 2015 • 2 answers
Posted 16 Apr 2016 • 0 answers
I have been taking Atenolol 50 mg, I take half a pill daily and if I don't take it my heartrate goes
Posted 12 Jun 2016 • 0 answers
Posted 5 Jan 2018 • 0 answers